I wrote an article on how much Cymbalta withdrawal symptoms suck and I was pretty shocked at the amount of comments that are being posted from people who were going through the same exact Cymbalta withdrawal symptoms. The common theme is that no one was made aware of the Cymbalta withdrawal side effects upfront.
There was an article posted over at The Discovering Alcoholic’s website where he talked about Purdue Pharma’s misrepresentation of Oxycontin. The top executives blatantly downplayed the dangers and the addictive properties of Oxycontin with one thing in mind…the almighty dollar. It got me thinking about all of the comments being left on my Cymbalta withdrawal symptom post.
I understand that people aren’t throwing their entire lives away to get another pill of Cymbalta like what is sometimes done (myself included on that) with Oxycontin, but there really is a similarity here. For Cymbalta to cause such severe withdrawal symptoms in people for such an extended period of time there must be some real brain dependency going on here.
What’s worse is that some doctors don’t even realize that Cymbalta causes these withdrawal symptoms and so they are not weening their patients off of it at the speed necessary to avoid severe withdrawal. I had gotten sample boxes from my doctor with the informational sheet (which has “please remove from box before dispensing to patient” written on it) inside and no where did it list the severe withdrawal symptoms. It did say that Cymbalta should not be stopped abruptly. To me, that doesn’t really drive home the fact that severe withdrawal will ensue if it is stopped to quickly.
To me, if doctors are unaware of the severe Cymbalta withdrawal symptoms this could mean that the pharmaceutical reps are going in the doctor’s offices and are not giving the entire scoop on this drug. Possibly…obviously, I’m not there and I don’t know this to be true.
Because of Cymbalta’s pain reduction property, the FDA has now approved Cymbalta being prescribed to Diabetic patients to treat pain due to Diabetic Peripheral Neuropathy. What I have been reading from patients making posts on message boards here and there is that it works for a couple of months and then is not so effective. Once that happens the patients end up having to continue to take Cymbalta for months and months after it stops being effective to ween off.
I’m not trying to say it’s some huge conspiracy like what happened with Oxycontin but it does make you wonder. Why aren’t Cymbalta patients being told upfront about the long weening off process and the severe withdrawal symptoms? Ultimately it is up to the patient to make an informed choice when starting any medication but it would help if the information was more readily available.